Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 16, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 23, 1995, 8:05 PM CDT for Stephens County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 23, 1995, 8:05 PM CDT (01:05 UTC)
- Expired
- May 23, 1995, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stephens County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 240108
FFWOKC
OKC137-240400-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
805 PM CDT TUE MAY 23 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
STEPHENS
INCLUDING THE FOLLOWING LOCATIONS
BRAY...COMANCHE...DUNCAN...EMPIRE CITY...LOCO AND VELMA
AT 800 PM CDT RADAR INDICATED VERY HEAVY RAIN CONTINUING ACROSS MUCH OF
STEPHENS COUNTY. RAINFALL AMOUNTS IN EXCESS OF 2.5 INCHES HAVE
LIKELY OCCURRED...ESPECIALLY ACROSS THE NORTHWEST HALF OF THE
COUNTY. OTHER THUNDERSTORMS WITH TORRENTIAL RAINS WERE POISED TO ALSO
MOVE INTO THE COUNTY THROUGH 10 PM.
MOTORISTS SHOULD AVOID ANY LOW WATER CROSSINGS OR BRIDGES THAT HAVE
WATER FLOWING OVER THEM. AS LITTLE AS ONE FOOT OF WATER CAN WASH
VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT
OR OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. ROADS COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND. REMEMBER...MOST DEATHS >IN FLASH FLOODING OCCUR IN
AUTOMOBILES.
LAT...LON 3433 9760 3433 9809 3465 9807 3466 9766
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:53 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 23, 3:53 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 336 PM CDT TUE MAY 23 1995 CDFNT SHOWS UP WELL ON THE MESONET FROM GRANT COUNTY TO EAST OF ALTUS. FRONT HAS CONTINUED TO PRESS SLOLY SWD TODAY AND IS ALRDY SOUTH OF 12 TO 24 HOUR MODEL FCSTS. THINK FNT WILL STALL OR MOVE VERY SLOWLY SWD THIS EVENING WITH STG WAVE RMNG TO THE WEST. STG/SVR STMS HAVE DVLPD THIS AFTN IN VCNTY OF THE BNDRY AND EXPECT THIS TO CONT TONIGHT AS S/W LIFTS NEWD. HEAVY RAIN POSSIBLE ESP ALG AND NORTH OF BNDRY AS STG H8 JET OF 40 TO 50 KTS TONIGHT OVRRNS SHALLOW CDFNT. WITH UNCERTAINITY AS TO WHERE FNT WILL END UP WILL HOLD OFF ON ISSUING FFA ATTM BUT WL MENTION HVY RAIN IN ZONES. FNTL BNDRY EXPECTED TO SURGE SWD AGAIN LATER TONIGHT AND WED AS WAVE MOVS BY SHIFTING SVR/HVY RAIN THRT INTO SERN ZONES. WILL MAINTAIN POPS THRU PD AS SHALLOW COOL AMS REMAINS OVR THE AREA WITH SWLY UPR FLO CONTG TO EJECT S/WS OVR THE AREA. WITH NGM WAY OFF ON FNTL POSN FWC TMPS ARE SUSPECT AND WILL ADJUST DOWNWARD SIGNIFICANTLY. FCSTID=02 HBR 55 66 53 66 / 100 70 40 40 OKC 57 69 55 69 / 100 80 40 30 SPS 62 73 58 72 / 100 80 40 40 GAG 48 58 45 60 / 80 60 30 40 PNC 55 63 50 63 / 90 70 30 30 DUA 68 78 59 71 / 30 80 80 50 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, May 23, 3:13 PM CDT, 4 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
315 PM CDT TUE MAY 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
240 PM CROWELL TX 2.75 INCH HAIL 12 MILES
05/23/95 FOARD SOUTHWEST OF CROWELL.
300 PM MOUNTAIN PARK OK .88 INCH HAIL 1 SOUTH OF
05/23/95 KIOWA x OF MOUTAIN PARK.
MCCAMMONLocal storm report, May 23, 3:34 PM CDT, 4 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT TUE MAY 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
312 PM BENJAMIN TX 1.75 INCH HAIL 15 MILES
05/23/95 KNOX NORTH OF BENJAMIN.
MCCAMMONLocal storm report, May 23, 3:57 PM CDT, 4 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
400 PM CDT TUE MAY 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
330 PM CROWELL TX 2.50 INCH HAIL 10 MILES
05/23/95 FOARD SOUTH OF CROWELL.
340 PM LOCKETT TX .88 INCH HAIL 7 MILES
05/23/95 WILBARGER SOUTHWEST OF LOCKETT.
MCCAMMONLocal storm report, May 23, 4:31 PM CDT, 3 hours 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
430 PM CDT TUE MAY 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
415 PM DAVIDSON OK 60 MPH WIND GUST IN DAVIDSON.
05/23/95 TILLMAN
MCCAMMONLocal storm report, May 23, 5:30 PM CDT, 2 hours 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
530 PM CDT TUE MAY 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
526 PM FAXON OK .88 INCH HAIL 7 MILES EAST OF
05/23/95 COMANCHE FAXON.
MCCAMMONLocal storm report, May 23, 7:40 PM CDT, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
740 PM CDT TUE MAY 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
600 PM 3 SOUTH SEYMOUR OK 1.75 INCH HAIL REPORTED
05/23/95 BAYLOR
643 PM CHILLICOTHE TX POWER LINES BLOWN DOWN
05/23/95 HARDEMAN
645 PM LAKE KICKAPOO TX .88 INCH HAIL AND 50-60 MPH
05/23/95 ARCHER WINDS
700 PM ARCHER CITY TX UP TO 1 INCH HAIL
05/23/95 ARCHER
705 PM WICHITA FALLS TX 68 MPH WINDS REPORTED BY
05/23/95 WICHITA WICHITA FALLS TV STATION
715 PM SCOTLAND TX 60-70 MPH WIND AND .88 INCH
05/23/95 ARCHER HAIL
730 PM JOLLY TX ESTIMATED 60 MPH WIND
05/23/95 CLAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 58 min |
| May 23, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 65 min |
| May 23, 8:17 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Stephens | 43 min |
| May 23, 8:30 PM CDT | Flash Flood Warning | OUN | Garvin, Grady | 3 hr |
| May 23, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 59 min |
| May 23, 8:49 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Marshall | 56 min |
| May 23, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 50 min |
| May 23, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 57 min |
| May 23, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 47 min |
| May 24, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Stephens | 40 min |
| May 24, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 49 min |
| May 24, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 47 min |
| May 24, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Choctaw | 43 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.